Gemcitabine-induced erysipeloid skin lesions in a patient with malignant mesothelioma

Authors

  • I Kuku,

    1. Inonu University, School of Medicine, Department of Hematology-Oncology, Turgut Ozal Medical Center, TR-44069 Malatya, Turkey.
    Search for more papers by this author
  • E Kaya,

    1. Inonu University, School of Medicine, Department of Hematology-Oncology, Turgut Ozal Medical Center, TR-44069 Malatya, Turkey.
    Search for more papers by this author
  • A Sevinc,

    1. Inonu University, School of Medicine, Department of Hematology-Oncology, Turgut Ozal Medical Center, TR-44069 Malatya, Turkey.
    Search for more papers by this author
  • I Aydogdu

    Corresponding author
    1. Inonu University, School of Medicine, Department of Hematology-Oncology, Turgut Ozal Medical Center, TR-44069 Malatya, Turkey.
    • Corresponding author, Inonu University, School of Medicine, Department of Hematology-Oncology, Turgut Ozal Medical Center, TR-44069 Malatya, Turkey, tel. +90 422 3410660/4201; fax +90 422 3410728; E-mail: iaydogdu@inonu.edu.tr
    Search for more papers by this author

Abstract

Gemcitabine is a nucleoside analogue that has shown to have antineoplastic activity in different solid tumours (lung, pancreas, bladder, colon, ovarian, and breast cancer) and malignant mesothelioma. The toxic effects of gemcitabine include myelosuppression, flu–like syndrome, altered liver function tests, bronchospasm, rash, itching, and fever. However, gemcitabine-induced erysipeloid skin reaction was reported in a small number of patients with previous history of radiotherapy or lymphedema. We reported a male patient who developed erysipeloid skin reaction following gemcitabine treatment in the absence of radiotherapy and lymphedema.

Ancillary